Xalkori (Crizotinib) Side Effects

This page is for patients to discuss any side effects they have had as a result of taking Crizotinib. I also link to some webpages that include statistical data about side effects.

This entry was posted in crizotinib - Xalkori from Pfizer, Experiences, Side Effects and tagged , . Bookmark the permalink.

5 Responses to Xalkori (Crizotinib) Side Effects

  1. admin says:

    The University of Colorodo published an article about their history with Crizotinib. In it they mention that 100% of their male patients developed low testosterone levels.

    Here is a link to the article http://www.coloradocancerblogs.org/c3-mag/serendipity-by-design

    The reference is under the heading entitled “Knowing Your Patients Leads To Patterns”

  2. admin says:

    Below is a link to the official Pfizer webpage for Xalkori (Crizotinib). Page 5 of the Prescribing Information link includes a list of common side effects for Crizotinib.

    http://www.pfizerpro.com/hcp/xalkori_home?rid=/wyeth_html/home/minisites/xalkori_home/aval/aval_index.html?source=google&HBX_PK=s_crizotinib&HBX_OU=50&o=69985681%7C245244793%7C0&skwid=43700003036858140

  3. DavidF says:

    Side effects I had or have on Crizotinib. I started June 9, 2010

    Fatigue and low appetite–first three weeks severe, then rapidly dropping off.
    This three week period also corresponds to the time when the drug was totally effective in eliminating all my cancer symptoms. After that I had stable CT tests but gradual return of pre-treatment cancer symptoms such as pain, swelling, slow healing scabs, fluid accumulation in certain places.

    I continued to take afternoon naps for the first three months. Considering the advanced state of my cancer, this is not surprising.

    Edema legs, feet. I had no idea this might be related to Criz. until I saw this chart. This was also a pre-treatment symptom. I take Furosemide (diuretic) as needed (20mg 1/day).

    No diarrhea or vomiting or nausea.

    visual effects slight, not a problem.

  4. admin says:

    Pfizer has published a table that highlights the most severe and frequent side effects of being treated with Crizotinib. See the link below for details.

    http://alkinhibitors.com/wp-content/uploads/2010/10/Crizotinib-side-effects-Oct-2010.pdf

  5. Kirkwood says:

    The most consistent side effect I have had has been tiredness. I sleep at least 2 hours more than I used to. I try to manage it by taking Provigil. But even with that there are days when I need to take a nap in the middle of the afternoon.

    Another side effect has been swollen feet. This seems to happen most often when I exercise (go for a 2 mile walk) or when I sit in certain chairs. I mostly treat this by wearing compression socks. Although I also sometimes lie down and put my feet on top of a pillow. Sometimes I also get light headed for a minute or two after I stand up.

    A third side effect has been nausea, which I have almost exclusively had in the mornings. I treat this by taking an anti-nausea pill and by making a point of eating breakfast (usually with some kind of carbohydrate like a waffle or baggle) at least 30 to 90 minutes before I take my pills.

Leave a Reply